Could it be? I went off my combo therapy in December (for my own reasons and against doctors orders) and my viral load and T cells went the wrong ways, with a damaged immune system I had OHL present around the back of my teeth on the gums and the sides of my mouth and the back of my throat - around the same time I started back on combo therapy - it responded to Aciclovir 1000 mgs twice a day. Within 1 month of starting back on combo therapy my T cells jumped from 40 - 340 and viral load was undetectable from about 180, 000 copies per ml. The same OHL (type) infection appeared in a different patch and only at the back of the throat, I had remained on aciclovir and with the patch not responding my doctor changed the dosage to 800mgs 4 X per day. The patch grew larger in a matter of days. Responding to a niggling feeling I stopped the aciclovir all together yesterday and within 24 hours the patch has almost gone away and my throat is not as sore
Please explain - have you seen or heard of this before? Im yet to see the doctor on Tuesday but I suspect that she will feel it is in response to the acicolvir treatment but at 3 weeks of heavy acicolvir dosing and it not relenting - for it suddenly to ease within 24 hours of stopping the aciclovir I know that this infection is a side effect of this medication
This is not something I can sort out for you over the Internet without the benefit of a physical examination. I do not believe IRIS is involved.
Your testimonial should serve as a cautionary tale for others considering a "drug holiday" against their doctor's advice.